Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 183, NWS Louisville, KY

April 26, 2011Barren County, Hart County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 2:38 AM CDT for Barren County, Hart County, Metcalfe County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 2:38 AM CDT (07:38 UTC)
Expired
Apr 26, 2011, 3:15 AM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Barren County, KY, Hart County, KY, Metcalfe County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 2:45 AM CDTTSTM WND DMGGlasgow, KYMULTIPLE TREES DOWN IN GLASGOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WUUS53 KLMK 260738
SVRLMK
KYC009-099-169-260815-
/O.NEW.KLMK.SV.W.0183.110426T0738Z-110426T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NORTHTOWN TO CARDEN TO AUSTIN...MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GLASGOW...
  EDMONTON...
  ROSEVILLE AND GRIDERVILLE...
  UNO AND SEYMOUR...
  THREE SPRINGS AND SLICK ROCK...
  LINWOOD AND WISDOM...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 48 AND 
60...AND THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE MARKERS 11 AND 
27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL 
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3680 8607 3701 8608 3708 8608 3719 8606
      3738 8572 3733 8570 3729 8571 3727 8568
      3718 8569 3713 8564 3696 8560 3679 8606
TIME...MOT...LOC 0738Z 235DEG 46KT 3720 8602 3705 8597
          3683 8600
WIND...HAIL 60MPH <.50IN

$$

AL
2 follow-up statements
116 
WWUS53 KLMK 260801
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM CDT TUE APR 26 2011

KYC009-099-169-260815-
/O.CON.KLMK.SV.W.0183.000000T0000Z-110426T0815Z/
HART KY-METCALFE KY-BARREN KY-
301 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR BARREN...NORTHWESTERN METCALFE AND SOUTHEASTERN HART COUNTIES...

AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLEN LILY TO THREE SPRINGS TO KINO...MOVING NORTHEAST 
AT 65 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE ACROSS BOWLING GREEN AND GLASGOW...WITH NUMEROUS TREES DOWN.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  GLASGOW...
  EDMONTON...
  CLARKS CORNER AND BEECHVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3680 8607 3714 8595 3727 8591 3738 8572
      3733 8570 3729 8571 3727 8568 3719 8569
      3715 8567 3713 8564 3696 8560 3679 8605
TIME...MOT...LOC 0800Z 235DEG 46KT 3736 8573 3721 8568
          3699 8571
WIND...HAIL 60MPH <.50IN

$$

MP
288 
WWUS53 KLMK 260811
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM CDT TUE APR 26 2011

KYC009-099-169-260820-
/O.EXP.KLMK.SV.W.0183.000000T0000Z-110426T0815Z/
HART KY-METCALFE KY-BARREN KY-
311 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR BARREN...NORTHWESTERN METCALFE
AND SOUTHEASTERN HART COUNTIES WILL EXPIRE AT 315 AM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER...LIGHT TO MODERATE RAIN AND GUSTY WINDS UP TO 40 
MPH WILL BE POSSIBLE OVER THE NEXT HOUR.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3680 8607 3714 8595 3727 8591 3738 8572
      3733 8570 3729 8571 3727 8568 3719 8569
      3715 8567 3713 8564 3696 8560 3679 8605
TIME...MOT...LOC 0810Z 235DEG 46KT 3743 8559 3728 8555
          3706 8558

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:34 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 26, 2:34 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT TUE APR 26 2011

.SHORT TERM (TODAY AND TONIGHT)...

THERE ARE SEVERAL CONCERNS IN THIS SHORT TERM. THE FIRST IS THIS
MORNING AS AN OVERNIGHT LINEAR MCS WORKS ITS WAY ACROSS THE REGION.
TIMING THIS FEATURE ON RADAR BRINGS THE LEADING EDGE OF THE
THUNDERSTORMS THROUGH THE BLUE GRASS BEFORE THE START OF THE
FORECAST AT 12Z. HOWEVER THE TRAILING STRATIFORM PRECIPITATION
SHIELD WILL TAKE UNTIL EARLY TO MID MORNING BEFORE COMPLETELY
CLEARING THE CWA.

SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE DAY
TODAY...ESPECIALLY THIS AFTERNOON AS WE REDESTABILIZE. ANY STORM IN
THE UNSTABLE ATMOSPHERE COULD BE STRONG TO SEVERE...BUT IT REALLY
APPEARS THAT THE MAIN CONCERN WILL ARRIVE TONIGHT.

TONIGHT SURFACE LOW PRESSURE WILL ORGANIZE OVER THE RED RIVER VALLEY
AHEAD OF A COUPLE OF STRONG VORTS DIVING INTO THE UPPER TROF OVER
THE PLAINS. A LOW LEVEL JET WILL REV UP ON THE EAST SIDE OF THIS
SYSTEM WITH SPEEDS OF 55 TO 65KT OVERNIGHT. WE WILL ALSO BE LOCATED
IN AN AREA OF SIGNIFICANT UPPER DIVERGENCE BETWEEN UPPER JET MAXES
OVER THE GREAT LAKES AND SOUTHERN PLAINS. AS A RESULT A LARGE AREA
OF THUNDERSTORMS IS EXPECTED TO BLOSSOM INVOF ARKANSAS AND HEAD
NORTHEAST INTO THE TENNESSEE AND OHIO VALLEYS. WITH STRONG LOW LEVEL
SHEAR SEVERE STORMS ARE EXPECTED TO BE ACCOMPANIED BY STRONG WIND
GUSTS...ISOLATED TORNADOES...AND HAIL. IN ADDITION...PRECIPITABLE
WATER AMOUNTS LOOK TO MAX OUT AROUND 1.5 INCHES AND K INDEX IS IN
THE MIDDLE 30S. THUS HEAVY RAIN WILL BE A THREAT AS WELL. WIDESPREAD
AMOUNTS OF AN INCH TO LOCALLY 1.5 INCHES WILL BE POSSIBLE TONIGHT
ESPECIALLY WEST OF I-65 AND SOUTH OF THE OHIO RIVER. LOCAL FLOODING
PROBLEMS WILL ARISE WITH SUCH QPF AMOUNTS ESPECIALLY IN INSTANCES
WHERE THE HEAVY RAIN FALLS IN A SHORT PERIOD OF TIME. WILL EXTEND
THE FLASH FLOOD WATCH AS A RESULT.

.LONG TERM (WEDNESDAY - MONDAY)...

...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT AND
SEVERE WEATHER FOR WEDNESDAY...

A MORNING MCS SHOULD BE ONGOING WED MORNING ALONG A WEAK SFC LOW
PROGGED TO MOVE FROM SE MISSOURI TO THE EASTERN GREAT LAKES REGION
BY WED EVENING.  NUMEROUS SHOWERS AND THUNDERSTORMS WILL DUMP
COPIOUS AMOUNTS OF RAINFALL MAINLY OVER WEST CENTRAL KY AND SOUTHERN
INDIANA WEDNESDAY MORNING.  THERE COULD STILL BE SOME STRONG MAYBE
ISLD SEVERE STORMS DURING THE MORNING HOURS...BUT THE MAIN THREAT
WILL BE VERY HEAVY RAINFALL.  THE NOSE OF THE LLJ WILL PUMP VERY
MOIST AIR INTO REGION WITH 1.5 TO 1.7 PWATS NOTED IN THE SOUNDINGS.

WE SHOULD SEE A LITTLE BIT OF A BREAK IN THE PRECIP AND POSSIBLY
SOME BREAKS IN THE CLOUDS WED EARLY-MID AFTERNOON BEFORE THE SECOND
MORE POTENT LOW PRESSURE SYSTEM MOVES TO OUR NORTHWEST.  LATEST
MODELS INDICATE THAT CONVECTION WILL RE-FIRE SOMEWHERE OVER CENTRAL
KY DURING THE AFTERNOON HOURS.  THERMODYNAMIC PROFILES ARE IN
SUPPORT OF INTENSE ROTATING UPDRAFTS ESPECIALLY ALONG AND EAST OF
INTERSTATE 65.  DAMAGING WINDS...LARGE HAIL...AND EVEN A FEW
TORNADOES WILL BE POSSIBLE WED AFTERNOON/EVENING.

IN ADDITION TO THE SEVERE THREAT...HEAVY RAINS WILL CONTINUE WITH
THESE THUNDERSTORMS.  THESE RAINS FALLING ON ALREADY SATURATED
GROUNDS WILL LIKELY LEAD TO FLASH FLOODING ISSUES...THEREFORE WILL
EXPAND THE FLASH FLOOD WATCH THROUGH 0Z THUR.  RIVER AND STREAMS
WILL OF COURSE BE NEGATIVELY IMPACTED AS WELL.  WED QPF LOOKS TO BE
BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.

EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.

&&

.AVIATION (06Z TAF ISSUANCE)...

LARGE AREA OF SHOWERS AND STORMS WILL ADVANCE THROUGH THE TERMINALS
EARLY THIS MORNING. WILL USE RADAR TRENDS TO TIME THE TSRA INTO THE
AIRPORTS. MVFR CONDITIONS CAN BE EXPECTED WITH THE STORMS IN BOTH
CIGS AND VSBYS. AS IN ANY THUNDERSTORM WINDS WILL BE VARIABLE BUT
WILL LIKELY SWITCH FROM SSE AHEAD OF THE STORMS TO WSW IN THE
STORMS. THE STORMS SHOULD DIMINISH TO SHOWERS TOWARDS DAWN AND THEN
BECOME SCATTERED FOR MOST OF THE DAY.

WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE TODAY AHEAD OF
A VERY SLOW MOVING COLD FRONT TO OUR WEST. ALSO...WINDS WILL KICK UP
AND BECOME GUSTY TODAY OUT OF THE SSW. TONIGHT THE NEXT MAIN WAVE OF
STORMS WILL MOVE IN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ023>034-038-
     061-070.

IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM........13
LONG TERM.........AML
AVIATION..........13
Hazardous weather outlook, Apr 25, 11:55 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 AM EDT TUE APR 26 2011

INZ076>079-083-084-089>092-KYZ025-029>034-038-270500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
SPENCER KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE
WESTERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT AND THEN
APPROACH THE I-65 CORRIDOR BEFORE SUNRISE. AT THIS TIME...THE MAIN
THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH
THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS LINE AS IT MOVES
THROUGH THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

KYZ035>037-039>043-045>049-053>057-064>067-075>078-081-082-270500-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL
COME TOWARD DAWN ON TUESDAY WHEN A LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES THE REGION FROM THE WEST. RAINFALL
AMOUNTS OF AN INCH OR LESS ARE EXPECTED DURING THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

KYZ023-024-026>028-061>063-070>074-270500-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO SEVERE STORMS WILL SWEEP FROM WEST TO EAST
THROUGH WESTERN KENTUCKY EARLY THIS MORNING. DAMAGING WINDS WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY.
AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD.
THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL
STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN
STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND
OVERNIGHT.

In the hours before

Local storm report, Apr 26, 2:00 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     TSTM WND DMG     RUSSELLVILLE            36.84N  86.89W
04/26/2011                   LOGAN              KY   LAW ENFORCEMENT

            TREE ON A HOUSE IN RUSSELLVILLE. TREE ON A TRACTOR
            TRAILER AS IT WAS TRAVELING ON CONCORD ROAD.

&&

EVENT NUMBER LMK1100629

13
Local storm report, Apr 26, 2:01 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     AUBURN                  36.87N  86.70W
04/26/2011                   LOGAN              KY   LAW ENFORCEMENT

            ROOF DAMAGE

&&

EVENT NUMBER LMK1100630

13
Local storm report, Apr 26, 2:07 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     TSTM WND DMG     FRANKLIN                36.73N  86.57W
04/26/2011                   SIMPSON            KY   LAW ENFORCEMENT

            TREE DOWN ON MORGANTOWN ROAD

&&

EVENT NUMBER LMK1100631

13
Local storm report, Apr 26, 2:11 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     10 S MORGANTOWN         37.07N  86.70W
04/26/2011                   BUTLER             KY   LAW ENFORCEMENT

            TRAILER BLOWN OFF FOUNDATION AND DESTROYED ON BOWLING
            GREEN ROAD

&&

EVENT NUMBER LMK1100632

13
Local storm report, Apr 26, 2:13 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
04/26/2011                   WARREN             KY   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

&&

EVENT NUMBER LMK1100633

13
Special weather statement, Apr 26, 2:28 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 AM EDT TUE APR 26 2011

KYZ063-073>076-260815-
ALLEN-BARREN-HART-METCALFE-MONROE-
228 AM CDT TUE APR 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BROWNSVILLE TO SCOTTSVILLE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  GLASGOW...
  ROCKY HILL AND BON AYR...
  AKERSVILLE AND TRACY...
  GLASGOW MUNICIPAL AIRPORT AND ROSEVILLE...
  FREETOWN AND GAMALIEL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 60...AND THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8621 3719 8605 3735 8570 3729 8571
      3727 8568 3718 8569 3713 8565 3679 8560
      3678 8559 3665 8556 3662 8598
TIME...MOT...LOC 0728Z 251DEG 39KT 3718 8616 3673 8611

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:13 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Simpson, Warren32 min
Apr 26, 1:24 AM CDTTornado WarningLMKLogan36 min
Apr 26, 1:45 AM CDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Grayson, Simpson, Warren45 min
Apr 26, 1:57 AM CDTSpecial Weather StatementLMKHancock, Ohio33 min
Apr 26, 2:23 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue22 min
Apr 26, 2:28 AM CDTSpecial Weather StatementLMKBarren, Metcalfe, Monroe47 min
Apr 26, 2:47 AM CDTSevere Thunderstorm WarningLMKBullitt, Green, Hardin, Hart, Larue, Nelson and 1 more28 min
Apr 26, 2:52 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe38 min
Apr 26, 3:00 AM CDTSevere Thunderstorm WarningLMKAdair, Green, Metcalfe, Taylor30 min
Apr 26, 3:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Marion, Nelson, Spencer, Washington31 min
Apr 26, 3:16 AM CDTTornado WarningLMKNelson, Spencer29 min
Apr 26, 3:29 AM CDTSevere Thunderstorm WarningLMKMarion, Taylor16 min
Apr 26, 3:36 AM CDTTornado WarningLMKWashington24 min
Apr 26, 3:41 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Shelby, Woodford34 min
Apr 26, 3:49 AM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby26 min
Apr 26, 3:54 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Woodford24 min
Apr 26, 4:11 AM CDTSevere Thunderstorm WarningLMKFayette, Jessamine, Scott, Woodford34 min
Apr 26, 4:22 AM CDTSpecial Weather StatementLMKLincoln23 min
Apr 26, 4:30 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Harrison, Nicholas45 min
Apr 26, 4:33 AM CDTSpecial Weather StatementLMKGarrard, Madison27 min
Apr 26, 4:47 AM CDTSpecial Weather StatementLMKLincoln43 min
Apr 26, 5:00 AM CDTSpecial Weather StatementLMKMadison30 min
Apr 26, 5:22 PM CDTSpecial Weather StatementLMKOhio23 min
Apr 26, 5:32 PM CDTTornado WarningLMKOhio28 min
Apr 26, 5:54 PM CDTTornado WarningLMKOhio36 min
Apr 26, 6:21 PM CDTTornado WarningLMKBreckinridge, Grayson, Hancock, Ohio24 min
Apr 26, 6:42 PM CDTTornado WarningLMKBreckinridge, Grayson33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.